Family and Caregiver Schizophrenia Discussion Forum

Talking to voices more than me real people

This feels like it’s never going to stop. The non stop conversations are making me nuts. Once in awhile I ask what? I think that he is talking to me. Nope. When he does talk to me its just about him and his needs and wants. New one or constant one. He wants to buy acres of land and live there. He knows that I have a little money for my needs and expenses and thinks that I am stopping him from helping our families and the whole world. I really miss my fiancee. I am worried. I went grocery shopping for him because now he is so busy looking for a house and or land which he cannot afford. His busy is talking to the voices or he turns on the tv and talks to the people…can’t hear the tv at all.
At 3 am and for for no reason he started screaming and yelling at the walls. Saying things like get your guns. I’m not afraid to die. Come on cowards come and get me. I was physically shaking. I thought for sure his neighbors were going to call the police No. He told me that he has super hearing. Laat night I spent the night again at his apartment and he didn’t stop until almost 4am. He fell asleep on the couch with the lights on and I didn’t turn them off because I didn’t want to wake him. He was up before 8am. He barely sleeps. He talks to the voices so much that I keep thinking that hes talking to me. Then I say what and his reply…not you. Even when I just got home and I’m exhausted… I called him and he was talking to the voices when he picked up the phone so I had to wait and then he kept our conversation very short…mumbled something and hung up the phone and turned it off.
He wants to buy a house now because when he lived at his parents house and they left their own home because they felt threatened…he told me how great he felt and that he wasn’t scared and nobody bothered him. He was on some small dose of medication then but never on what the pdoc prescribed I worry about him so much.

The “bottomless pit”. I wanted to add that approx a week ago we were in a store together and getting a few things. Stupid me…I asked if he needed anything else and he told me that once it was opened it had to be thrown away. He started swearing and calling me names. He set the hand basket down and walked out still carrying on and all the way back home. It is getting so much worse.

I am so sorry this is happening. I understand totally. It is so very hard to listen to the constant outpouring of conversation, sometimes loud, sometimes aggressive. The same thing goes on in my home most days (and nights). The right medicine can stop it (from experience) but if he won’t take medicine, it is likely to just go on and on.

Same here, sometimes I think he is having a party he is talking so loud. Right now the voices are friendly, its when they are not.

My daughter used to talk herself hoarse, it was scary at times for me when the voices were angry. The worst part was when the yelling was in the middle of the night.

I am lucky that she is staying medicated now. Life is night and day different (for the better).

I am really happy for you. When my husband was taking medication, life was pretty good for us both.

On the one hand, it is good to come here and feel not alone. On the other hand, it is hard to see how much worse things can get.

I am so glad your daughter is now medicated and more stable. You and she both needed the break!

My son hears voices all the time, but does not speak back to them. He was on Zyprexa for the past year but his doc is now stopping because he gained 30 pounds and his triglycerides are 3 times the max. He is being switched over to Abilify. His weight is slowly coming off, but the voices are getting worse.
Damned if you do, damned if you don’t :worried:

My son has been on medication for many years, different medications. Yes he gained a lot of weight and I have no clue as to his triglycerides or other issues that the medication is having an effect on. I think the bottom line is how can we get our loved ones to a point that they are able to function in society; and we have to ask, does the benefits from the medication outweigh the side effects such as weight gain?

Unmedicated, my daughter spoke aloud always, both as “the voices” and as herself. She would say what she “heard” aloud, and then reply aloud, sometimes changing the sound of her voice for each “voice” personality. It was very strange to me. I was so lonely for her to talk to me I used to stand outside her door and listen to her “conversations” as she wouldn’t let me in her room.

She is gaining weight on the Haldol shot. Her mental improvement is so great, the psychiatrist won’t change her med. I have to agree, but pray the weight gain will stop before obesity comes.

I still come here @Itsastruggle because I remember all too well the terror, and isolation. The psychosis was so unreal even after 2 years… When I found this site it was like a lifeline to cling to. I’m sorry that your husband came off meds if they helped. Only meds helped my daughter.

I remember going home from the NAMI class that taught us about medications. I was crying and sick to my stomach @caregiver1 . The idea of the side effects caused by the meds was so awful to me. I hope the voices don’t get too bad for your son.

This fight against sz is so hard. I think of everyone struggling each night before I go to sleep and wish everyone improvement.

2 Likes

Agree about risks vs. benefits. My son’s doc thought the 3 times the maximum triglycerides were bad enough to warrant a change. I don’t think the weight gain itself would have caused a change. His doc orders periodic blood tests and 1/2 year ago or so the triglycerides were 5x the maximum and had come down, but his body had stopped there at 3x. Very high triglycerides can cause pancreatitis and it’s dangerous.

When he was taking lithium he was also getting occasional blood tests and it had gotten to toxic levels when he was taking the max dose of 1,800 mg/day and had to be backed off. When his diagnosis changed from bipolar to schizoaffective it was reduced to 600 mg.

Yeah, hearing voices isn’t going to make it very easy to hold down a job, maybe not possible, but the whole body needs to be considered and if the meds are causing values to go off the charts changes need to be made. It’s most likely a professional’s best judgement call.

1 Like

I too am trusting the doctor. I can see no reason so far not to trust her. I hope things go better for you @caregiver1

1 Like